MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915324
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "(b)(6) 2022, in (b)(6) hospital, the balloon was implanted, after 6 minutes, the blood was found in the helium tube, the doctor judged that the balloon ruptured and immediately arranged to withdraw the catheter.After that, the maquet catheter was re-implanted in the same side, it was normal".No medical intervention required.No report of patient harm or injury.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) no serial number was reported.The serial number on the returned sample is (b)(6).The reported lot number (18f22g0050) matches the lot number for the returned sample.Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.Returned with the sample was the supplied data-scope inflation driveline tubing; some dried blood was noted on the interior of the tubing.Also returned were the supplied 30cc inflation driveline tubing, short ap tubing, long ap tubing, 60cc syringe, and 8fr teflon sheath/dilator; no abnormalities were noted to the returned components.Upon return, a portion of the bladder was noted covered by the saf sheath.The distal end of the saf sheath was noted at approximately 15.1cm from the iabc distal tip; liquid blood/clear fluid was noted within the sheath sidearm.The one-way valve was connected and tethered to the short driveline tubing.The exposed portion of the bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned iabc.Dried blood was also noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from (b)(4).The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.This test was repeated with similar results.Dried blood was noted within the one-way valve upon cleaning.The one-way valve was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed and pushback to the syringe was noted; the central lumen was likely blocked by dried blood.Upon receipt, the saf sheath was noted on a section of the bladder membrane, however there is no evidence that the user attempted to remove the iabc and bladder through the sheath.The sheath was inspected and noted undamaged.The one-way valve was connected to the short driveline tubing and a vacuum was pulled on the iabc.While maintaining the vacuum, the sheath was moved from the bladder and towards the bifurcate without difficulty.The bladder appeared typical; no damage or abnormalities were noted to the bladder.The iabc was leak tested.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a puncture on the iabc bladder, consistent with contact from a sharp object, was noted at approximately 20.3cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and the guidewire could not advance at approximately 9.8cm from the iabc distal tip due to a blocked central lumen.Some blood was noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 37.9cm from the iabc luer due to a blocked central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and could allow blood to enter the helium pathway.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is undetermined.The most probable potential cause of how the catheter came into contact with a sharp object is customer handling.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description
It was reported that " on (b)(6) 2022, in (b)(6) hospital, the balloon was implanted, after 6 minutes, the blood was found in the helium tube, the doctor judged that the balloon ruptured and immediately arranged to withdraw the catheter.After that, the maquet catheter was re-implanted in the same side, it was normal".No medical intervention required.No report of patient harm or injury.The patient condition is reported as "fine".

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16034832
Report Number3010532612-2022-00573
Device Sequence Number7224836
Product Code DSP
UDI-Device Identifier10801902161960
UDI-Public10801902161960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberIPN915324
Device Catalogue NumberIAB-S730C
Device Lot Number18F22G0050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale